Pennsylvania, 2015Tornado in Pennsylvania, July 9, 2015
July 9, 2015 · NWS CTP · 1 event in 1 county or zone
An EF1 tornado was confirmed north of Montoursville on July 9, 2015.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An EF1 tornado was confirmed north of Montoursville on July 9, 2015.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 9, 3:05 PM EST, 35 minutes earlier.
Area forecast discussion, Jul 9, 3:05 PM EST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
405 PM EDT THU JUL 9 2015
.SYNOPSIS...
A WARM FRONT IS MOVING SLOWLY NORTH ACROSS THE STATE THIS
AFTERNOON...PLACING MUCH OF CENTRAL AND SOUTHEAST PENNSYLVANIA IN
THE WARM UNSTABLE SECTOR. STRONG TO SEVERE THUNDERSTORMS ARE
POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE
EASTERN HALF OF THE STATE AS A WAVE OF LOW PRESSURE MOVES ALONG
THE PENNSYLVANIA...NEW YORK BORDER AND DRAGS A TRAILING COLD FRONT
EAST ACROSS THE COMMONWEALTH. HIGH PRESSURE WILL RETURN FOR FRIDAY
AND SATURDAY BRINGING SLIGHTLY COOLER AND NOTABLY LESS HUMID
WEATHER WITH LITTLE CHANCE FOR RAIN. A CHANCE OF SHOWERS AND
THUNDERSTORMS RETURN LATE SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
SURFACE LOW IN VICINITY OF KERI EARLY THIS AFTERNOON HAS LIFTED
THE WARM FRONTAL BOUNDARY AHEAD OF IT TO NEARLY THE PA/NY
BORDER...PUTTING MUCH OF CENTRAL PA IN THE MOIST AND INCREASINGLY
UNSTABLE WARM SECTOR. LITTLE IN THE WAY OF RAINFALL OCCURRED THIS
MORNING OVER NORTHERN MTNS /FLOOD WATCH AREA/...BUT AS THE LOW
PRESSURE WAVE CONTINUES TO MOVE EASTWARD AND TAPS INTO HIGH PWAT
AIRMASS...MODERATE TO LOCALLY HEAVY RAINS WILL REMAIN POSS THROUGH
THE AFTERNOON HOURS - ESPECIALLY IF EFFICIENT RAIN-PRODUCING
BANDS CAN ALIGN AND TRAIN OVER SAME AREAS. FF GUIDANCE REMAINS ON
THE LOW SIDE /ONLY AROUND 1.3-1.5 INCHES ACROSS MANY LOCATIONS/.
ACROSS CENTRAL AND SOUTHERN PORTIONS OF CWA...CONFIDENCE CONTINUES
TO INCREASE IN POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS THIS
AFTERNOON INTO EVENING. SURFACE DEWPOINTS ALREADY CREEPING INTO
THE LOW 70S WITH DIABATIC HEATING CONTINUING TO ENHANCE CAPE. ADD
IN INCREASING LOW LEVEL SHEAR AS 850MB WINDS INCREASE TO 40 KTS
ALONG WITH A SHORTWAVE WORKING IN FROM SE OH AND INGREDIENTS LOOK
TO BE IN PLACE FOR STRONG TO SEVERE TSTMS WITH DAMAGING WINDS TO
DEVELOP AND LIKELY MORPH INTO A SQUALL LINE AS THEY MOVE EAST.
FAVORABLE TIME OF DAY...PROXIMITY OF WARM FRONT...WEAK LEE
TROUGHING AND LOCALIZED TERRAIN ENHANCEMENTS OF LLVL SHEAR WILL
ENHANCE POTENTIAL FOR ROTATING UPDRAFTS...AND ISOLATED BRIEF
TORNADOES INVOF OF BROKEN-S SIGNATURES OR ANY CELLS THAT CAN
ISOLATE THEMSELVES FROM THE MAIN LINE. BIGGEST THREAT CONTINUES TO
BE ALONG AND SOUTH OF A CORRIDOR FROM KFIG TO KIPT TO KAVP.
HIGH TEMPERATURES THIS AFTERNOON SHOULD BE SIMILAR TO WEDNESDAY
/LOW-MID 70S NEAR THE PA/NY BORDER...UPPER 70S NEAR THE I-80
CORRIDOR...AND 80-85F ACROSS THE SOUTH/.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH 6 PM FRIDAY/...
THUNDERSTORMS WILL BE QUICKLY EXITING EAST ACROSS THE DELAWARE
VALLEY OF FAR EASTERN PENN AROUND MIDNIGHT. SWWD TRAILING COLD
FRONT FROM THE SFC LOW OVER THE CATSKILL REGION WILL MEANS THAT
ANOTHER SHOWER OR TWO WILL BE POSSIBLE...BUT ADDITIONAL RAINFALL
FROM 02Z ON WILL BE LESS THAN 0.10 OF AN INCH.
DEWPOINTS WILL FALL OFF STEADILY OVERNIGHT AND DIP TO SLIGHTLY
BELOW NORMAL BY DAYBREAK FRIDAY ACROSS FAR NRN PENN. LLVL MOISTURE
WILL LIKELY WAIT TO BE SCOURED OUT UNTIL LATER FRIDAY MORNING
ACROSS SOUTHERN PENN DUE TO THE VERY LATE NIGHT TIMING OF THE
SFC CFRONTAL PASSAGE AND LIGHT WIND...EVEN RIGHT IN ITS WAKE.
LOW TEMPS EARLY FRIDAY MORNING WILL VARY FROM THE MID 50S ACROSS
THE NRN TIER...TO THE UPPER 60S THROUGHOUT MOST OF THE LOWER SUSQ
VALLEY.
THE LARGE SCALE PATTERN FCST OVER THE LOWER 48 INTO NEXT WEEK
REMAINS ON TRACK...WITH A MEAN TROUGH NEAR THE WEST COAST...
RETROGRADING UPPER RIDGE OVER THE SOUTHEAST/SOUTH-CENTRAL U.S.
EVENTUALLY SETTLING NEAR THE TX PANHANDLE AND EXTENDING NWD OVER
THE ROCKIES AND WRN HIGH PLAINS...AND AN AMPLIFYING TROUGH OVER
THE ERN HALF OF THE CONUS DOWNSTREAM OF THE RIDGE.
CONFIDENCE IN A 48 HOUR/2-DAY PERIOD OF DRY WEATHER FROM FRIDAY INTO
SATURDAY CONTINUES THROUGH THE MOST RECENT MODEL RUNS...WITH THE
LATEST MODEL AND ENSEMBLE GUIDANCE SHOWING AN AREA OF ABNORMALLY
DRY/LOW PW AIR SPREADING INTO CENTRAL PA.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
THE MAIN FORECAST ISSUE AND ULTIMATE SOURCE OF UNCERTAINTY
RESIDES WITH THE ENERGY ASSOCD WITH THE UPPER LOW NEAR THE CA
COAST WHICH IS STILL PROGGED TO REACH THE N-CENTRAL PLAINS ON
SATURDAY. THIS FEATURE WILL LKLY OFFER THE BEST OPPORTUNITY FOR
RAINFALL DURING THE PERIOD...MOST LKLY IN THE SUN-TUE TIMEFRAME.
HOWEVER MEANINGFUL SHORTWAVE DETAIL DIFFERENCES...NOT ONLY WITH
THIS ENERGY BUT WITH ONE OR TWO LEAD CONVECTIVE IMPULSES
DIMINISHED THE ABILITY FOR ADEQUATE TIMING THROUGH THE MID AND
LONG TERM.
AS WITH THE MOST RECENT SYSTEM...EXPECT DEWPOINTS TO CREEP BACK UP
THE 70 RANGE BY THE MON-TUE TIMEFRAME WITH THE PRECIPITATION
CHANCES. ESPECIALLY OVER THE CENTRAL AND SOUTH.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
WARM FRONT CURRENTLY DRAPED OVER CENTRAL PENNSYLVANIA THIS
MORNING LIFTING NORTHWARD IN RESPONSE TO APPROACHING WAVE OVER
OHIO. ALTHOUGH PLENTY OF LOW LEVEL MOISTURE IN PLACE ACROSS MUCH
OF CENTRAL AND NORTHERN SECTIONS THIS MORNING...A SLIGHT SOUTHWEST
SURFACE WIND HAS MADE SIGNIFICANT INROADS INTO THE IFR/LIFR AND
MVFR CONDITIONS THAT WERE ACROSS THE REGION FOR MUCH OF THE
OVERNIGHT.
APPROACHING WAVE MOVING IN WILL CONTINUE TO LIFT THE WARM FRONT
NORTHWARD DURING THE DAY. MODELS INDICATE THAT THE LOW CENTER WILL
MOVE ACROSS NORTHERN PA/SOUTHERN NY...WHERE THE BULK OF THE
STEADIEST AND HEAVIEST PRECIPITATION IS EXPECTED TO FALL. AS THE
LOW MOVES TO THE EAST...IT WILL DRAG A COLD FRONT ACROSS THE
REGION. THIS COULD TRIGGER SCATTERED TO BROKEN TSRA DURING THE
AFTERNOON INTO THE EARLY EVENING. THERE IS THE POTENTIAL FOR SOME
STORMS TO REACH SEVERE LIMITS.
CIG AND VSBY RESTRICTIONS WILL BE SOMEWHAT SCATTERED THIS
MORNING...AND BREIFLY LIFT BEFORE MORE MORE WIDESPREAD SHOWERS
AND THUNDERSORMS MOVE IN DURING THE AFTERNOON. LOWERING CONDITIONS
EXPECTED AGAIN TONIGHT IN THE POST FRONTAL AIRMASS...BUT DRYING
WILL BRING IMPROVING CONDITIONS FOR FRIDAY INTO SATURDAY AS VFR
WILL DOMINATE.
OUTLOOK...
FRI-SAT...PRIMARILY VFR. SUN...PRIMARILY VFR. ISOLATED TSRA
POSSIBLE WEST. SUN NIGHT- MON...RESTRICTIONS POSSIBLE IN SCATTERED
SHRA/TSRA.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 10 PM EDT THIS EVENING FOR PAZ004>006-
010>012-037-041-042-045-046-049-051>053.
&&
SYNOPSIS...LAMBERT/RXR
NEAR TERM...LAMBERT/RXR
SHORT TERM...LAMBERT
LONG TERM...GARTNER/STEINBUGL
AVIATION...JUNG
Hazardous weather outlook, Jul 9, 1:06 PM EST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
206 PM EDT THU JUL 9 2015
PAZ004>006-037-101815-
WARREN-MCKEAN-POTTER-TIOGA-
206 PM EDT THU JUL 9 2015
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ010>012-041-042-045-046-049-051>053-101815-
ELK-CAMERON-NORTHERN CLINTON-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND-
COLUMBIA-
206 PM EDT THU JUL 9 2015
...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
FLASH FLOOD WATCH.
SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS
CENTRAL PENNSYLVANIA THROUGH THE AFTERNOON HOURS. SOME OF THE THUNDERSTORMS
WILL PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES.
LOCALLY HEAVY RAINS ARE ALSO POSSIBLE WITH SOME THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ017-024-033-101815-
CLEARFIELD-CAMBRIA-SOMERSET-
206 PM EDT THU JUL 9 2015
...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS
CENTRAL PENNSYLVANIA THROUGH THE AFTERNOON HOURS. SOME OF THE THUNDERSTORMS
WILL PRODUCE DAMAGING WINDS...LARGE HAIL AND POSSIBLY TORNADOES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PAZ018-019-025>028-034>036-050-056>059-063>066-101815-
NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-
BEDFORD-FULTON-FRANKLIN-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
206 PM EDT THU JUL 9 2015
...TORNADO WATCH 397 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
SCATTERED STRONG...TO SEVERE THUNDERSTORMS WILL DEVELOP ACROSS
CENTRAL PENNSYLVANIA THROUGH THE AFTERNOON AND EVENING HOURS.
SOME OF THE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS...LARGE HAIL
AND POSSIBLY TORNADOES.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
BG
In the hours before
Special weather statement, Jul 9, 1:46 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
246 PM EDT THU JUL 9 2015
PAZ006-011-012-037-041-091915-
NORTHERN CLINTON PA-TIOGA PA-CAMERON PA-POTTER PA-
NORTHERN LYCOMING PA-
246 PM EDT THU JUL 9 2015
...SPECIAL WEATHER STATEMENT...
AT 245 PM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM NEAR
TAMARACK...MOVING EAST AT 45 MPH.
45 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. TORRENTIAL
RAINFALL IS ALSO POSSIBLE WHICH SHOULD CAUSE MINOR FLOODING AND
PONDING ON ROADWAYS TO DEVELOP.
LOCATIONS IMPACTED INCLUDE...
CEDAR RUN...CROSS FORK...KETTLE CREEK STATE PARK...LEETONIA...OLE
BULL STATE PARK...SLATE RUN...STEVENSON DAM AND TAMARACK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
&&
LAT...LON 4135 7804 4151 7807 4172 7747 4143 7734
TIME...MOT...LOC 1845Z 258DEG 40KT 4146 7791
CERU
Special weather statement, Jul 9, 2:14 PM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
314 PM EDT THU JUL 9 2015
PAZ017-092000-
CLEARFIELD PA-
314 PM EDT THU JUL 9 2015
...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD COUNTY UNTIL 400 PM
EDT...
AT 313 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
HASTINGS...MOVING EAST AT 35 MPH.
50 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
JEFFRIES AROUND 340 PM EDT.
HOUTZDALE AROUND 345 PM EDT.
OSCEOLA MILLS AROUND 350 PM EDT.
SOUTH PHILIPSBURG...CHESTER HILL AND PHILIPSBURG AROUND 355 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BRISBIN...BURNSIDE...
COALPORT...GLEN HOPE AND IRVONA.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
WOODLAND AND SNOW SHOE EXITS...SPECIFICALLY FROM MILE MARKERS 132 TO
134.
LAT...LON 4091 7881 4100 7813 4096 7815 4096 7817
4094 7816 4091 7822 4089 7822 4088 7825
4086 7825 4085 7829 4082 7830 4080 7834
4075 7838 4073 7836 4072 7879 4073 7881
TIME...MOT...LOC 1913Z 264DEG 31KT 4081 7869
RXRSpecial weather statement, Jul 9, 3:04 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
404 PM EDT THU JUL 9 2015
PAZ018-019-092045-
SOUTHERN CENTRE PA-NORTHERN CENTRE PA-
404 PM EDT THU JUL 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CENTRE...AND NORTHERN
CENTRE COUNTIES UNTIL 445 PM EDT...
AT 402 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PORT MATILDA...MOVING EAST AT 35 MPH.
40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM. IN ADDITION...
THIS STORM WILL BRING A SHORT PERIOD OF VERY HEAVY RAIN AND
INTERMITTENT LIGHTNING.
THIS STRONG THUNDERSTORM WILL BE NEAR...
STORMSTOWN AROUND 410 PM EDT.
PARK FOREST VILLAGE...JULIAN AND RAMBLEWOOD AROUND 420 PM EDT.
STATE COLLEGE...HOUSERVILLE AND PINE GROVE MILLS AROUND 425 PM EDT.
LEMONT AND BOALSBURG AROUND 430 PM EDT.
PLEASANT GAP AND BELLEFONTE AROUND 435 PM EDT.
CENTRE HALL AROUND 440 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE UNIONVILLE...
PENNSYLVANIA MILITARY MUSEUM...PENNSYLVANIA STATE UNIVERSITY...TUSSEY
MOUNTAIN SKI AREA AND UNIVERSITY PARK AIRPORT.
THIS INCLUDES INTERSTATE 99 FROM MILE MARKERS 56 TO 84.
LAT...LON 4072 7806 4074 7813 4074 7822 4092 7821
4093 7753 4078 7754 4074 7765 4072 7771
4073 7772 4072 7777 4074 7782 4070 7791
TIME...MOT...LOC 2002Z 273DEG 31KT 4083 7811
RXRSpecial weather statement, Jul 9, 3:14 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
414 PM EDT THU JUL 9 2015
PAZ017-092045-
CLEARFIELD PA-
414 PM EDT THU JUL 9 2015
...A STRONG THUNDERSTORM WILL AFFECT CLEARFIELD COUNTY UNTIL 445 PM
EDT...
AT 414 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PUNXSUTAWNEY...MOVING EAST AT 40 MPH.
40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN
CLEARFIELD COUNTY...INCLUDING THE FOLLOWING LOCATIONS...BURNSIDE...
GRAMPIAN...LUMBER CITY...MAHAFFEY AND NEW WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MINOR FLOODING MAY DEVELOP. DO NOT DRIVE INTO WATER COVERING THE
ROADWAY.
&&
LAT...LON 4109 7880 4094 7849 4072 7860 4072 7872
4076 7881
TIME...MOT...LOC 2014Z 292DEG 34KT 4096 7902
KFSpecial weather statement, Jul 9, 3:19 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT THU JUL 9 2015
PAZ035-036-092045-
FRANKLIN PA-FULTON PA-
419 PM EDT THU JUL 9 2015
...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...AND FULTON COUNTIES
UNTIL 445 PM EDT...
AT 419 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR ROCKHILL FURNACE TO NEAR MERCERSBURG...AND
MOVING EAST AT 45 MPH.
40 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
WILLOW HILL AND FANNETTSBURG AROUND 425 PM EDT.
DOYLESBURG...ROXBURY AND ST. THOMAS AROUND 435 PM EDT.
MARION AND GREENCASTLE AROUND 440 PM EDT.
MONT ALTO...WAYNESBORO AND GUILFORD AROUND 445 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ORRSTOWN...QUINCY...
UPTON...WILLIAMSON AND PENN STATE MONT ALTO.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3973 7809 4010 7792 4006 7786 4019 7778
4026 7771 4027 7766 4025 7767 4025 7764
4023 7765 4022 7764 4023 7761 4015 7761
4013 7757 3995 7747 3973 7746
TIME...MOT...LOC 2019Z 260DEG 38KT 4015 7791 3979 7798
KFSpecial weather statement, Jul 9, 3:23 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
423 PM EDT THU JUL 9 2015
PAZ050-092100-
SNYDER PA-
423 PM EDT THU JUL 9 2015
...THIS IS A SPECIAL WEATHER STATEMENT FOR SNYDER COUNTY UNTIL 500 PM
EDT...
AT 422 PM EDT...DOPPLER RADAR INDICATED A SHOWER WITH STRONG WIND
GUSTS NEAR BEAVER SPRINGS...MOVING EAST AT 35 MPH.
50 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS SHOWER.
THIS SHOWER WILL BE NEAR...
PAXTONVILLE AROUND 430 PM EDT.
MIDDLEBURG...TYRONE AND FREMONT AROUND 435 PM EDT.
KREAMER AND PORT TREVORTON AROUND 445 PM EDT.
SELINSGROVE AND KRATZERVILLE AROUND 450 PM EDT.
SHAMOKIN DAM AND HUMMELS WHARF AROUND 455 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS SHOWER INCLUDE BEAVERTOWN...
FREEBURG...SELINSGROVE AIRPORT AND HERNDON.
LAT...LON 4085 7681 4080 7685 4072 7685 4069 7687
4070 7723 4078 7723 4088 7680
TIME...MOT...LOC 2022Z 257DEG 30KT 4075 7716
KFTornado, Lycoming
- When
- July 9, 3:40 PM EST to 3:42 PM EST
- Where
- Lycoming County, 2.85 mi SE of Farragut to 1.97 mi SW of Fairfield Center
- Rating
- EF1
- Path length
- 0.94 mi
- Path width
- 225 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 41.276, -76.876
A National Weather Service survey team concluded that an EF1 tornado touched down northeast of Montoursville on Quaker State Road. The tornado traveled east-northeastward for about 3/4 of a mile before lifting near the intersection of Clarence Fry Road and Simpler Hollow Road. Numerous trees were snapped or uprooted, and several outbuildings were damaged along Quaker State Road. Maximum wind speed was around 90 mph, classifying this as an EF1 tornado.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Pennsylvania, July 9, 20151 injured · $1.1 million · EF1 · 9 events
- Tornado and Flash Flood in Arkansas, July 9, 2015$155,000 · EF1 · 7 events
- Flood and Damaging Wind in Texas, July 9, 2015$600,000 · 51 kt wind · 2 events
- Tornadoes and Flash Flooding in Oklahoma, July 9, 2015$85,000 · EF1 · 9 events
- Damaging Winds in Kentucky, July 9, 2015$140,000 · 52 kt wind · 18 events
- Tornado and Damaging Winds in Delaware, July 9, 2015$205,000 · EF0 · 4 events
- Flash Flooding in New York, July 9, 2015$200,000 · 4 events
- Damaging Winds in West Virginia, July 9, 2015$95,000 · 50 kt wind · 10 events
- Damaging Winds in Kentucky, July 9, 201561 kt wind · 40 events
- Damaging Winds in Missouri, July 9, 2015$36,000 · 65 kt wind · 2 events
- Damaging Winds in Pennsylvania, July 9, 2015$21,000 · 50 kt wind · 12 events
- Tornado in Colorado, July 9, 2015EF1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577813.